Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2007, 3:02 AM CDT for Newton County, Mississippi. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2007, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 4, 2007, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:10 AM CDT | HAIL 0.88 | Hickory, MS | |
| Apr 4, 3:17 AM CDT | TSTM WND DMG | 5 Ese Newton, MS | A FEW TREES WERE REPORTED DOWN ABOUT 5 MILES ESE OF THE TOWN OF NEWTON. |
| Apr 4, 3:23 AM CDT | TSTM WND DMG | Newton, MS | A FEW TREES WERE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1808 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 040802 SVRJAN MSC101-040845- /O.NEW.KJAN.SV.W.0102.070404T0802Z-070404T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 302 AM CDT WED APR 4 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 345 AM CDT * AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DECATUR...OR ABOUT 7 MILES NORTH OF NEWTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HICKORY BY 320 AM CDT... EXIT 121 AT CHUNKY AND CHUNKY BY 330 AM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3253 8919 3233 8926 3224 8893 3249 8892 $$ CME
1 follow-up statement
000 WWUS54 KJAN 040829 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 329 AM CDT WED APR 4 2007 MSC101-040845- /O.CON.KJAN.SV.W.0102.000000T0000Z-070404T0845Z/ NEWTON MS- 329 AM CDT WED APR 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NEWTON COUNTY... AT 327 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAWRENCE...OR ABOUT 7 MILES WEST OF NEWTON... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTON BY 340 AM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3239 8931 3223 8933 3224 8893 3234 8893 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:10 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Apr 3, 9:10 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT TUE APR 3 2007 .DISCUSSION...INTERESTING EVENING SO FAR...WITH THINGS LIKELY GETTING MORE ACTIVE OVER THE NEXT HR OR TWO WITH DECENT STORMS GOING ON BETWEEN 1-3AM. TO START...AN UNSTABLE AIRMASS HAS BEEN IN PLACE MOST OF THE DAY WITH LITTLE TO NO CAP. THE GREATEST INSTABILITY WAS TO OUR W/NW WITH A WEAK CAP IN PLACE. A FEW STORMS FIRED...BUT THE DEEP LAYER ASCENT WAS JUST NOT GOOD ENOUGH. ONE STORM DID GET OUT OF HAND OVER WALTHALL AND MARION COUNTIES WHICH WERE ASSISTED BY SOME MERGING OUTFLOW BOUNDARIES. NOW THAT THE SUN HAS SET...WE HAVE LOST SOME HEATING. HOWEVER...TEMPS WILL REMAIN QUITE WARM IN ADVANCE OF THE SFC FRONT SUPPORTING 1000-2000 J/KG OF MLCAPE. THESE GOOD INSTABILITY WILL MAINLY BE LOCATED ACROSS THE NW HALF OF THE CWA THROUGH THE EARLY MORNING HRS. BETTER ASCENT FROM THE MAIN S/W WILL MOVE OUR WAY OVER THE NEXT 2-5 HRS ALONG WITH SOME JET LEVEL LIFT AS THE NOSE OF A 90KT H25 JET MOVE INTO THE REGION. THE BEST AREA WHERE LIFT...INSTABILITY AND FRONTAL CONVERGENCE COMBINE WILL BE ALONG AND N OF A LINE FROM VICKSBURG TO CARTHAGE TO COLUMBUS. IM THINKING THE FAR NW CWA WILL SEE ACTION BETWEEN 10PM AND 2AM...WITH A RIBBON ACROSS THE N-CENTRAL CWA IMPACTED BETWEEN 1-4AM. ACTUALLY...AS I WRITE...SAT IMAGERY IS INDICATING LIFT IS INCREASING FROM OUR DELTA AREA ALL ACROSS N MS. THIS WILL LIKELY FILL IN WITH STORMS BETWEEN 10PM AND MIDNIGHT. BY 2-4 AM...LARGE SCALE ASCENT WILL WEAKEN AS WELL AS INSTABILITY BECOMING MUCH LESS. THIS SHOULD SUPPORT AN OVERALL WEAKENING OF THE LINE OF STORMS. VIEW OUR GRAPHICAST ON THE WEB FOR A GRAPHIC. AS FOR WHAT TO EXPECT...STEEP LAPSE RATES AND GOOD INSTABILITY HAVE AND WILL CONTINUE TO SUPPORT LARGE HAIL. EXPECT THE NW CWA TO SEE THE LARGEST HAIL...LIKELY QUARTERS TO SOME GOLFBALLS. DAMAGING WINDS WILL ALSO BE A CONCERN. WITH THINGS ON THE DOWN SWING AFTER THAT...HAIL WILL STILL BE POSSIBLE...BUT OF THE SMALLER VARIETY. AS FOR ANY WATCHES...IM EXPECTING SOME OF OUR N/NW COUNTIES TO GO UNDER A WATCH POSSIBLY WITHIN THE NEXT HR. AS FOR THE GOING FORECAST/GRIDS...I HAVE UPDATED THE WX GRIDS TO SHOW THE SLOWER PROGRESSION ACROSS THE CWA. I HAVE ALSO WARMED HOURLY TEMPS TO MATCH CURRENT TRENDS WITH MUCH WARMER VALUES AHEAD OF THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 70 43 67 / 81 9 7 3 MERIDIAN 60 73 42 67 / 59 11 8 4 VICKSBURG 60 69 41 65 / 83 8 6 3 HATTIESBURG 63 78 46 69 / 33 18 7 5 NATCHEZ 62 68 44 66 / 42 13 6 5 GREENVILLE 56 65 41 63 / 90 5 6 3 GREENWOOD 56 69 38 64 / 90 6 7 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Apr 3, 3:26 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT TUE APR 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 326 PM CDT TUE APR 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION. THE AIRMASS HAS BECOME VERY UNSTABLE THIS AFTERNOON ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 50 MPH...MAINLY ALONG AND NORTH OF A NATCHEZ...TO JACKSON...TO DE KALB LINE. ELSEWHERE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A GRENADA...TO GREENVILLE...TO CROSSETT LINE THIS EVENING INTO TONIGHT WHERE THE BEST COMBINATION OF SHEAR AND INSTABILITY WILL EXIST ALONG AND AHEAD OF THE BOUNDARY. ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE STRONG COLD FRONT CONTINUES TO SWEEP SOUTHEAST ACROSS THE REGION. OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TONIGHT. THE MAIN RISK WILL CONTINUE TO BE LARGE HAIL AND WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY ANTICIPATED THROUGH NEXT TUESDAY...APRIL 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 3, 10:55 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 PM CDT TUE APR 3 2007 ARZ074-075-MSZ018-019-025-026-034-040600- ASHLEY-BOLIVAR-CHICOT-GRENADA-LEFLORE-SUNFLOWER-WASHINGTON- 1055 PM CDT TUE APR 3 2007 ...STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE DELTA IN THE NEXT FEW HOURS... AT 1050 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED ACROSS NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS FROM BOONEVILLE... TO JUST NORTH OF CLARKSDALE...TO SOUTHWEST OF PINE BLUFF. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 25 MPH. STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE DELTA REGION OF NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS THROUGH 2 AM. SOME GENERAL TIMES OF ARRIVAL FOR THESE STORMS... ALLIGATOR...BETWEEN 1115 AND 1130 PM CLEVELAND...BETWEEN 1215 AND 1245 AM GRENADA AND GREENVILLE...BETWEEN 1 AND 130 AM OTHER ISOLATED STRONG TO SEVERE STORMS COULD DEVELOP OUT AHEAD OF THIS MAIN LINE OF STORMS. HAIL UP TO PING-PONG BALL SIZED...DAMAGING WIND GUSTS TO 70 MPH... FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS COULD OCCUR WITH THE MOST INTENSE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THESE STORMS AND POSSIBLE WARNINGS. 08/AEG
Local storm report, Apr 4, 12:15 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL GRENADA 33.78N 89.81W
04/04/2007 E1.75 INCH GRENADA MS EMERGENCY MNGR
GOLFBALL SIZED HAIL WAS REPORTED IN THE CITY OF GRENADA
BY EMERGENCY MANAGER.
&&
HAMRICKLocal storm report, Apr 4, 12:27 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1227 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL GRENADA 33.78N 89.81W
04/04/2007 E0.88 INCH GRENADA MS UNKNOWN
&&
HAMRICKLocal storm report, Apr 4, 12:45 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 2 S GRENADA 33.75N 89.81W
04/04/2007 E1.25 INCH GRENADA MS TRAINED SPOTTER
&&
HAMRICKLocal storm report, Apr 4, 2:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL 2 W EDINBURG 32.80N 89.37W
04/04/2007 E0.88 INCH LEAKE MS EMERGENCY MNGR
PUBLIC REPORT OF HAIL THROUGH THE EMERGENCY MANAGER.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:53 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Apr 3, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 52 min |
| Apr 4, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 50 min |
| Apr 4, 1:39 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 51 min |
| Apr 4, 1:39 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 51 min |
| Apr 4, 1:54 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 37 min |
| Apr 4, 2:43 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Apr 4, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Apr 4, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 40 min |
| Apr 4, 4:02 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 21 min |
| Apr 4, 4:17 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 16 min |
| Apr 4, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 16 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.